MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0655509
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during selective catheterization of the left renal artery with drug-eluting balloon angioplasty and stenting the dilator is inconsistent with the sheath size.The obturator was not flexible enough to go through the uni- directional curve of the sheath.Patient outcome is fine.No medical intervention or adverse event reported.User used the same product to complete the surgery.
 
Additional Manufacturer Narrative
The device was used in treatment.One 6.5f destino twist was returned from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.Both sheath and dilator looked normal.Upon evaluation of the returned product, it was found that the sheath deflected correctly and the dilator passed fully and smoothly through the sheath with no resistance at all.The od of the dilator was measured with calipers and was within manufacturing specifications at.084" per drawing.The id of the sheath was measured with a pin gauge and was within manufacturing specifications at.090" per drawing.During evaluation here at oscor, the dilator was inserted into the sheath.It passed fully and smoothly through the sheath with no resistance at all.The distal end of the sheath was also borescoped and no issues were found.The reason for returned product cannot be confirmed.Returned device analysis reveals the 6.5f destino twist introducer sheath is within manufacturing specifications.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure destino steerable guiding sheath in-process and final inspection: dilator insertion, sample size 100%: wipe the tooling dilator with a lint free polywipe.Insert the tooling dilator into proximal end of the shaft to assure inner lumen is free any obstructs material.The dilator should pass smoothly without resistance thru the proximal end of the shaft all the way thru until it is protruding at distal tip.There should be minimal gap between shaft and dilator at distal end.Per ifu: general use of the steerable sheath: wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Handling: an unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key8688178
Report Number1035166-2019-00049
Device Sequence Number2947922
Product Code DYB
UDI-Device Identifier00885672004019
UDI-Public00885672004019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberDST0655509
Device Catalogue NumberDST0655509
Device Lot NumberC8-16484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight104